I underwent a RF Ablation 2 week ago this past thursday. The following is what the EP's notes stated: There was evidence for a single crista terminalis extrasystoles, catecholamine dependent crista terminalis tachycardia, and dual AV nodal pathways with inducible typical AV node reentry tachycardia. Rf catheter ablation of the atrial extrasystoles, the atrial tachycardia and the slow AV node pathway were performed. After a 30 min period passed the electrophysiologic diagnostic evaluation repeated. During ventricular pacing at cycle lenghts of 250 ms. there was spontaneous onset of atrial fibrillation. Procainamide intravenously were administered and atrial fibrillation terminated. My questions:
What is a catecholamine dependent crista terminalis tachycardia?
Can I now expect to get afib?
Why does my heart rate vary all the time since the ablation? The rhythm is nice and even but the rate goes up and down (not abruptly) from 75 - 100 bpm minute.
How long and is it normal to expect little blips and skips and an occassional speed up (very short in duration, Less then 2 minutes?)
I have no underlying heart disorders. I have had bouts of tachy and pac's since I was 15 ( I am 57 now.) One and a half year ago the tachycardia got frequent (3 per week) wereby it would wake me from a dead sleep. I would have the sensation that I couldn't breath and wake up to find my heart was beating quite rapidly but regular. Verapamil handled it very well but recently developed bigeminy and trigminy in sinus rhythm 24/7 basis, thus the ablation.
Is ablation a succes?
Thanks for the post. Why do you think that you have a glass heart?
Q1:"What is a catecholamine dependent crista terminalis tachycardia?"
This is an atrial tachycardia. The EP doctor ablated several areas, most likely because it was not clear as to which of the several different areas were actually causing the tachycardia, or perhaps because he/she had evidence that more than one type of tachycardia was present.
Q2:"Why does my heart rate vary all the time since the ablation?"
During the first 3 months post ablation, it is very common for tachycardias to actually worsen. We think that this has to do with the inflammatory reaction to the scar created by the RF ablation. This may explain your new heart rate fluctuations, particularly given that you had an ablation in the crista terminalis, a site near the heart's own pacemaker.
Q3:"How long and is it normal to expect little blips and skips and an occassional speed up"
You didn't answer my question about the afib during the ablation. In answer to your question, "why do I think I have a glassheart?" Answer: I have been doing stained glass for over 12 years and that is the name I chose for my business as my signature stain glass pieces are variations of glass hearts. The name has nothing to do with my heart problems or ablations, just a name I use on all of the forum I post. Thank you for responding to my question.
The Glass Heart
We can make almost anyone develop afib in the EP lab. The development of afib during ventricular stimulation at 4 times per second (240 bpm!) will make many patients go into afib. Although it may increase your future chance of developing afib by a tiny amount, it would be borrowing problems to worry about that at this point.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.